MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted to treat cancer during a stent placement procedure performed on (b)(6) 2025.During the procedure, the prosthesis of the applicator of the advanix biliary device broke.Another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: the naviflex delivery system was received for analysis.Visual examination of the returned device found the guide catheter was detached.Destructive test was performed, and it was observed that the device hypotube from the pull wire was not assembled correctly into the black guide catheter.A media inspection was performed, and labeled information can be observed, and the device was in a plastic bag.No other damages were noted to the delivery system.Product analysis confirmed the reported event of catheter guide break.The investigation concluded that the reported event was likely due to a quality control deficiency as it was found that the pull wire was not assembled deep enough into the black guide catheter.Boston scientific initiated a non-conforming events prevention (ncep) investigation in june 2024 to further evaluate "catheter guide break" events where the hypotube was not properly bonded to the inside of the guide catheter.The investigation found the guide catheter can slip within the grippers during the bonding cycle after the foot pedal is pushed to begin the cycle.If this is not identified during visual inspection by the operator, this can cause an insufficient bond between hypotube and guide catheter.An immediate action was taken to add a magnification tool to the manufacturing process to improve operator visualization of the bond during the required inspection, and all operators were reminded of the correct method for bond inspections.Although the advanix biliary stent with naviflex rx delivery system continues to perform within anticipated product performance expectations, boston scientific initiated a corrective and preventive action (capa) investigation to further investigate whether any additional corrective actions are warranted.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21633993
Report Number3005099803-2025-00996
Device Sequence Number9511518
Product Code FGE
UDI-Device Identifier08714729787457
UDI-Public(01)08714729787457(17)251022(10)32695319
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model NumberM00534360
Device Catalogue NumberM00534360
Device Lot Number0032695319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale